# SDR CA030729006

- Difficulty date: July 26, 2003
- Submitted: August 18, 2003
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,207 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Rod Cap
- Condition: Broken
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING CRUISE THE PILOT NOTICED A SLIGHT VIBRATION IN LT ENGINE AND A STRANGE NOISE THEN HE NOTICED OIL COMING OUT OF THE ENGINE COWL. THE ENGINE WAS SHUT DOWN AND PROP FEATHERED AND THEN LANDED AT THE NEAREST AIRPORT WITH NO FURTHER PROBLEMS. INSPECTION OF THE ENGINE REVEILED THAT NR 1 CONNECTING ROD HAB BROKEN AND PUNCTURED THE CASE IN THREE DIFFERENT LOCATIONS.  WE ARE STILL WAITING TO HEAR FROM THE ENGINE SHOP FOR THE CAUSE OF THE BREAKAGE.
